Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: TheBodyPRO.com Covers AIDS 2014
   
Ask the Experts About

Fatigue and AnemiaFatigue and Anemia
           
Rollover images to visit our other forums!
  
  • Email Email
  • Glossary Glossary


Bi Polar Low testosterone Fatigue
Jun 30, 2005

Dear Dr Bob,

Despite the underlying seriousness of this forum you post very heart warming and witty responses, thank you. I am a well behaved BI Polar mixed affective disorder bloke. I stick to my meds and havent had a manic phase for a long time. I did however have a major depression early this year. I was recently diagnosed HIV and am in the acute infection stage at the moment. Everything is sky high or too low and I am all over the place. My VL is well over 500,000 copies etc. I am so tired it is unreal. My testosterone is very low, which is no surprise really as I am completley turned off by sex at the moment. I am also very underweight. My consultant has put me on sustanon 250mg every two weeks to try to raise the levels. Will this eradicate the fatigue, I have no zest for life at the moment and I feel very sorry for my poor boyfriend who is feeling very left out! Will I be alright with the sustanon and BI Polar? I read that it could kick off manic symptons. But then that may get me off my backside and do something. Also do I have to do exercise to gain muscle mass or will the sustanon just do it naturally, I just cannot imagine going to to the gym at the moment. Also last question, sorry - How long does it take sustanon to work?

Paddy from Holland

Response from Dr. Frascino

Hello Paddy,

Sustanon is an injectable containing four different testosterone compounds. The mixture of testosterones is time-released to provide an immediate effect while still remaining active for up to four weeks. I don't have any personal experience with this product, as it is not FDA approved in the U.S. (to my knowledge). I have heard of body builders buying it on the black market. It would be expected to have all of testosterone's effects, both the desirable and undesirable ones. Will it work for you? Hopefully it will. It definitely should be used only under the advice and supervision of a physician.

For testosterone replacement therapy here in the U.S., a topical gel preparation applied daily is the treatment of choice. It has less hormone-level fluctuation compared to injectable products. You might ask your HIV specialist about this option, particularly if you are concerned about adverse side effects.

For any testosterone replacement therapy, exercise is strongly recommended to improve results. Besides, exercise helps you look better naked.

Good luck.

Dr. Bob


Previous
Dormant Syphillis
Next
Tired & Worried, please help

  
  • Email Email
  • Glossary Glossary


 
 
Advertisement




Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement